Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Is prone to skin allergies and takes citrizine often. How to get rid of it?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
doctor my wife is prone to skin allergies. she quite often takes citrazin tablet. how to get rid of these skin allergies. also my 5 years daughter sneeze a lot in morning. is this also some allergy. what is the solution.
Posted Sun, 18 Aug 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 1 hour later

As far as I can make out from your description, it looks like your wife is prone to developing repeated episodes of urticaria.
Such a condition is called chronic urticaria.

Now I understand that your wife takes tablet cetrizine on and off and feels relieved with it. But this is not the correct way of going about it.

I would rather advise that you should go ahead and see a dermatologist so that she can be thoroughly investigate for the cause of such an allergic tendency.
Now we do have a long list of causes of such an allergic tendency.
Among the common causes, we have intake of certain drugs on regular basis like pain killers, any kind of chronic body infections like worm infestations, chronic respiratory system infections, abdominal or any other body infections. Certain blood disorders can also lead to such chronic itching.
But we also do have an idiopathic group which means that such a skin allergy can occur without any cause.

Now in any such patient, we have an array of tests which should be done atleast to rule out the common causes.
Also a proper course of antihistamines has to be given in such patients which is starting with a high dose of the drug and then slowly decreasing the dose as the allergy comes under control.

Now as far as your daughter is concerned, I feel that she has this allergic tendency called atopic tendency. But in children, it is very common and it tends to improve as the child grows up. But at the same time, be cautious so that if the child develops any kind of breathlessness, then you will need to see a doctor.

Hope it helps

If you have any other query, please let me know.

Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor